Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 101, NWS Chicago, IL

June 20, 20115 counties in Indiana; Iroquois County, Kankakee County, Will County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Jun 20, 2011, 7:46 AM EDT for 5 counties in Indiana; Iroquois County, Kankakee County, Will County, Illinois. It was in force for 59 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2011, 7:46 AM EDT (11:46 UTC)
Expired
Jun 20, 2011, 8:45 AM EDT
In force
59 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Iroquois County, IL, Kankakee County, IL, Will County, IL, Benton County, IN, Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 104 km from the middle of the area, began a volume at 11:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 7:54 AM EDTTSTM WND DMGMount Ayr, IN3 LARGE TREES DOWN ACROSS ROADWAYS IN RURAL AREAS BETWEEN 2 AND 5 MILES NORTHWEST OF MOUNT AYR.
Jun 20, 8:00 AM EDTHAIL 0.252 Nne Mount Ayr, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 11.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2011-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1795 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2011-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1795 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
1089 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.4
Supercell composite
6.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

035 
WUUS53 KLOT 201146
SVRLOT
ILC075-091-197-INC007-073-089-111-127-201245-
/O.NEW.KLOT.SV.W.0101.110620T1146Z-110620T1245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
646 AM CDT MON JUN 20 2011

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS...
  EASTERN KANKAKEE COUNTY IN NORTHEAST ILLINOIS...
  EAST CENTRAL WILL COUNTY IN NORTHEAST ILLINOIS...
  BENTON COUNTY IN NORTHWEST INDIANA...
  JASPER COUNTY IN NORTHWEST INDIANA...
  SOUTHERN LAKE COUNTY IN NORTHWEST INDIANA...
  NEWTON COUNTY IN NORTHWEST INDIANA...
  SOUTHERN PORTER COUNTY IN NORTHWEST INDIANA...

* UNTIL 745 AM CDT...OR 845 AM EDT...

* AT 642 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM MONEE TO ENOS TO RANKIN...AND MOVING EAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MOROCCO...CONRAD...LAKE VILLAGE...BEAVER CITY...STOCKLAND...RAUB...
  KENTLAND...ROSELAWN...LOWELL...THAYER...SUMAVA RESORTS...FAIR
  OAKS...PEMBROKE...CEDAR LAKE...ST. JOHN...SURREY...FORESMAN...
  FOREST CITY...FREELAND PARK AND PERKINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 4091 8698 4084 8699 4083 8709 4047 8710
      4049 8791 4101 8757 4145 8778 4150 8692
      4091 8693
TIME...MOT...LOC 1146Z 268DEG 39KT 4145 8770 4102 8742
          4042 8789
WIND...HAIL 60MPH <.50IN

$$

KREIN
3 follow-up statements
878 
WWUS53 KLOT 201214
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
714 AM CDT MON JUN 20 2011

ILC091-197-201223-
/O.CAN.KLOT.SV.W.0101.000000T0000Z-110620T1245Z/
KANKAKEE IL-WILL IL-
714 AM CDT MON JUN 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WILL AND EASTERN
KANKAKEE COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4091 8698 4084 8699 4083 8709 4047 8710
      4049 8776 4100 8747 4146 8748 4150 8692
      4091 8693
TIME...MOT...LOC 1213Z 268DEG 46KT 4145 8717 4102 8689
          4042 8737

$$

ILC075-INC007-073-089-111-127-201245-
/O.CON.KLOT.SV.W.0101.000000T0000Z-110620T1245Z/
IROQUOIS IL-PORTER IN-NEWTON IN-JASPER IN-BENTON IN-LAKE IN-
714 AM CDT MON JUN 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
LAKE...BENTON...JASPER...NEWTON...SOUTHERN PORTER AND SOUTHEASTERN
IROQUOIS COUNTIES UNTIL 745 AM CDT/845 AM EDT/...

AT 707 AM CDT/807 AM EDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM MERRILLVILLE TO MOODY TO 6 MILES SOUTH OF
TALBOT...MOVING EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  ATKINSON...DUNNS BRIDGE...LINCOLN HILLS...MALDEN...TEMPLETON...
  VALPARAISO...OXFORD AND KOUTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4091 8698 4084 8699 4083 8709 4047 8710
      4049 8776 4100 8747 4146 8748 4150 8692
      4091 8693
TIME...MOT...LOC 1213Z 268DEG 46KT 4145 8717 4102 8689
          4042 8737
WIND...HAIL 70MPH <.50IN

$$

BIRK
709 
WWUS53 KLOT 201224
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
724 AM CDT MON JUN 20 2011

ILC075-INC089-111-201234-
/O.CAN.KLOT.SV.W.0101.000000T0000Z-110620T1245Z/
IROQUOIS IL-NEWTON IN-LAKE IN-
724 AM CDT MON JUN 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LAKE...NEWTON AND
SOUTHEASTERN IROQUOIS COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4091 8693 4091 8698 4084 8699 4083 8709
      4047 8710 4049 8752 4074 8725 4101 8725
      4146 8721 4150 8692
TIME...MOT...LOC 1224Z 268DEG 46KT 4145 8698 4102 8670
          4042 8719

$$

INC007-073-127-201245-
/O.CON.KLOT.SV.W.0101.000000T0000Z-110620T1245Z/
PORTER IN-JASPER IN-BENTON IN-
724 AM CDT MON JUN 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BENTON...
JASPER AND SOUTHERN PORTER COUNTIES UNTIL 745 AM CDT/845 AM EDT/...

AT 719 AM CDT/819 AM EDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM VALPARAISO TO 6 MILES NORTHEAST OF
FRANCESVILLE TO 7 MILES SOUTH OF OXFORD...MOVING EAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EASTERN PORTER COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4091 8693 4091 8698 4084 8699 4083 8709
      4047 8710 4049 8752 4074 8725 4101 8725
      4146 8721 4150 8692
TIME...MOT...LOC 1224Z 268DEG 46KT 4145 8698 4102 8670
          4042 8719
WIND...HAIL 70MPH <.50IN

$$

BIRK
708 
WWUS53 KLOT 201242
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
742 AM CDT MON JUN 20 2011

INC007-073-127-201253-
/O.EXP.KLOT.SV.W.0101.000000T0000Z-110620T1245Z/
PORTER IN-JASPER IN-BENTON IN-
742 AM CDT MON JUN 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR BENTON...JASPER AND SOUTHERN
PORTER COUNTIES WILL EXPIRE AT 745 AM CDT/845 AM EDT/...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.

LAT...LON 4091 8693 4091 8698 4084 8699 4083 8709
      4047 8710 4049 8752 4074 8725 4101 8725
      4146 8721 4150 8692
TIME...MOT...LOC 1243Z 268DEG 46KT 4146 8665 4102 8638
          4043 8687

$$

BIRK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 7:46 AM EDT, 0 minutes earlier.

Area forecast discussion, Jun 20, 7:46 AM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
646 AM CDT MON JUN 20 2011

.DISCUSSION...
343 AM CDT

TODAY...
EARLY THIS MORNING AN MCS DEVELOPED OVER EASTERN NEBRASKA AND
EXPANDED EAST INTO IOWA...SLOWLY PROPAGATING NORTHEAST. THE GROWTH
OF THIS COMPLEX HAS FOLLOWED A BOUNDARY THAT STRETCHED EAST THROUGH
SOUTHERN IOWA...AND CONTINUED EAST INTO CENTRAL IL/IN. THE STRONGEST
FORCING REMAINED WEST OF THE CWFA ACROSS NEBRASKA/IOWA...WHERE THE
NOCTURNAL 850MB JET WAS BETWEEN 30 AND 40 KT FROM THE SOUTHWEST. THE
STRONGEST SHEAR ZONE REMAINS FOCUSED ALONG A NEBRASKA TO NORTHERN
IL...THEN WITH A VEERING WIND TURNS INTO CENTRAL INDIANA. UNDERNEATH
THIS LAYER THE HIGHEST VALUES REMAIN OVER THE PLAINS STATES. THIS
MAY AID IN SOME BOWING SEGMENTS EARLY THIS MORNING UNDER THE MCS.

FURTHER EAST LLVL FLOW WAS SLIGHTLY WEAKER...FROM THE
SOUTH/SOUTHEAST. AREAS OF FOG HAS ALSO DEVELOPED EARLY THIS
MORNING ACROSS NORTHEAST IL/NORTHWEST IN...AND SOME POCKETS OF
DENSE FOG WAS NOTED CLOSER TO THE MARINE ENVIRONMENT. THIS WAS DUE
IN PART TO A WEAK ONSHORE FLOW. EXPECT AS MID/HIGH LVL CLOUDS PUSH
OVERHEAD...THE COVERAGE AND STRENGTH OF THE FOG WILL DISSIPATE.
THUS SHORTLY AFTER DAWN FOG SHOULD BECOME CONFINED TO THE MARINE
ENVIRONMENT.

500MB HEIGHTS STEADILY INCREASE OVER THE CWFA THROUGHOUT THE
DAY...HOWEVER THE CHALLENGE IS WILL THIS STEER THE CONVECTION
FURTHER NORTH INTO WISCONSIN OR WILL OUR NORTHERN HALF OF THE CWFA
BE IMPACTED BY ADDITIONAL CONVECTION THIS MORNING AND AFTERNOON. IT
APPEARS THE PUSH WILL BE STRONG ENOUGH THAT THE HIGHEST PROBS FOR
CONVECTION WILL BE FURTHER NORTH THIS AFTN...OR OVER OUR NORTHERN
CWFA EXTENDING FURTHER NORTH INTO WISCONSIN. NONETHELESS CONTINUE TO
SHOW A CHANCE FOR SHRA/TSRA FOR THE REMAINDER OF THE CWFA.

THE MAIN CONCERN FROM THUNDERSTORMS WILL CONTINUE TO BE WIND...BASED
ON THE DEEP LAYER SHEAR CURRENTLY MENTIONED. HOWEVER...LARGE HAIL
CANNOT BE RULED OUT WITH A FEW SUPERCELLS OR STRONG UPDRAFTS THAT
CAN OVERCOME THE FREEZING LEVEL OF NEARLY 15KFT AGL. ADDITIONALLY
THIS STORMS COULD BE EFFICIENT PRECIP PRODUCERS AS THEY WILL
TRAVERSE AN ATMOSPHERIC RIVER WITH PWAT VALUES OVER 1.5 INCHES.
VECTORS ARE RATHER LENGTHY...WHICH COUPLED WITH THE LLVL FLOW SHOULD
KEEP THUNDERSTORMS MOVING AND PREVENT TRAINING. HOWEVER ANY HEAVY
DOWNPOURS COULD SPAWN LOCALIZED FLOODING...ESPECIALLY IN THE FAVORED
LOW LYING LOCATIONS AND WHERE THE GROUND HAS REMAINED NEARLY
SATURATED.

TEMPERATURES TODAY WILL ALSO BE A CHALLENGE GIVEN THE ABUNDANCE OF
CLOUD COVER AT THE ONSET FROM A WEAKENING MCS. EXPECT BY THE
AFTERNOON HOURS SOLAR SHIELDING WILL THIN...ALLOWING TEMPS TO
REBOUND INTO THE LOW/MID 80S. WITH A SLIGHT SOUTHEAST WIND
COMPONENT...LAKE/COOK COUNTIES COULD BE SLIGHTLY COOLER WITH TEMPS
IN THE MID/UPR 70S. THE COOLEST AIR WOULD BE CONFINED TO THE
IMMEDIATE LAKESHORE.

TONIGHT THROUGH TUESDAY NIGHT...
PRECIPITATION PLACEMENT FROM EVENING/OVERNIGHT CONVECTION APPEARS TO
BE FAVORED FURTHER NORTH...HOWEVER NOISE AMONGST GUIDANCE MEMBERS
HAS MARGINALLY INCREASED THUS A SLIGHTLY LOWER CONFIDENCE IS BEING
INTRODUCED WITH THIS FORECAST PKG. 500MB VORT CONTINUES TO DRIFT
NORTHEAST ACROSS FAR EASTERN NEBRASKA WITH A NEARLY STACKED SFC LOW
OVER THE SOUTHEAST CORNER OF NE. WARM FRONT IS EXPECTED TO LIFT
NORTH OF THE CWFA LATE THIS AFTN...ALLOWING THE LIKELY POPS TO BE
NORTH OVER THE FAR NORTHERN ROW OF THE CWFA AND WISCONSIN. PWAT
VALUES OVER NORTHERN IL/NORTHWEST IN OVERNIGHT FALL TO AROUND 1.2 TO
1.5 INCHES...WITH NEARLY 2 INCH VALUES FURTHER NORTH ALONG AN
ATMOSPHERIC RIVER IN MINNESOTA EAST THROUGH WISCONSIN INTO LOWER
MICHIGAN. THUS EXPECT CHC THUNDER IS PROBABLY BEST AT THIS POINT FOR
THE OVERNIGHT PERIOD. ANOTHER SUPPORTING DETAIL IS MID-LVL HEIGHTS
REMAIN ELEVATED THROUGH DAYBREAK TUE ACROSS THE CWFA...THUS ANY MCS
RIDGE ROLLERS WILL BE DISPLACED TO OUR NORTH.

SHORTWAVE TUE CONTINUES TO DRIFT EAST TOWARDS THE GREAT LAKES
REGION...WITH A FRONTAL BOUNDARY EXPECTED TO PUSH INTO THE MISSOURI
VALLEY TUE EVENING. THIS SHOULD ALLOW THE LLVL FLOW OVER NORTHERN
IL/NORTHWEST IN TO REMAIN SOUTHERLY...AND ALLOW THE 850MB THERMAL
RIDGE OF 18 TO 20 DEG C AIR TO BECOME REALIZED BY THE SFC
ENVIRONMENT. WITH OPTIMAL CONDITIONS TEMPERATURES SHOULD EASILY PUSH
INTO THE UPR 80S...AROUND 90. TEMPS COULD PUSH WARMER...HOWEVER THE
ATMOSPHERE WILL BECOME RATHER BUOYANT WITH DEW POINTS CREEPING TO
AROUND 70 ALLOWING HEAT CAPACITY OF PARCELS TO INCREASE. HEAT INDEX
VALUES IN THE LOW 90S CAN BE EXPECTED TUE.

TUE NIGHT BETTER FORCING PUSHES CLOSER TO THE CWFA FROM THE
WEST...WITH MID-LVL LAPSE RATES EXPECTED TO REMAIN RATHER STEEP. THE
CHALLENGE CONTINUES TO BE PLACEMENT OF SHRA/TSRA. DEEP MOISTURE FEED
CONTINUES TO PUSH OVER THE REGION...AND WITH ENOUGH INSTABILITY
ANTICIPATED FROM THE SHORTWAVE TO THE NORTHWEST WILL MAINTAIN
CONVECTION CHANCES.

WEDNESDAY THROUGH SUNDAY...
ENSEMBLES CONTINUE TO INDICATE MINIMAL SPREAD EARLY ON IN THE
EXTENDED...AS THE 500MB VORT STEADILY PUSHES EAST TOWARDS THE GREAT
LAKES REGION WED/THUR. SFC LOW WILL BE NEARLY PHASED...COUPLED WITH
ABUNDANT MOISTURE THUS EXPECT CHC SHRA FOR WED/THUR. INSTABILITY
WILL GRADUALLY DIMINISH WED NGT...WITH STRATIFORM PRECIP THUR ON
BACKSIDE OF TROUGH BEFORE DIFFLUENT FLOW BUILDS IN FROM THE WEST AND
PROVIDES DRIER WEATHER.

BEHIND THE SHORTWAVE THUR/FRI...850MB THERMAL TROUGH QUICKLY FALLS
OFF INTO A 8 TO 10 DEG C RANGE. THIS COUPLED WITH CLOUDY SKIES WILL
KEEP TEMPS BELOW SEASONAL CONDITIONS IN THE UPR 60S/LOW 70S. TEMPS
WILL THEN STEADILY WARM FOR THE WEEKEND RETURNING TO MID/UPR 70S.

DEEP LAYER FLOW TAKES ON A SEMI-ZONAL SETUP...WHICH TENDS TO FAVOR A
MORE PROGRESSIVE WEST TO EAST FLOW OF SYSTEMS. GUIDANCE DIFFERS ON
WHEN PRECIP RETURNS TO THE REGION...SO CURRENTLY WILL SIDE WITH A
DRIER FORECAST SAT/SUN.

BEACHLER

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 12Z...

* TSRA THROUGH LATE MORNING.
* POTENTIAL FOR TSRA TO REDEVELOP THIS AFTERNOON.

PAW

//DISCUSSION...UPDATED 12Z...

A WARM FRONT ACROSS NORTHERN IL AND NORTHWEST IS PROVIDING A FOCUS
FOR TSRA AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE
AREA. FIRST ROUND OF TSRA AT OR NEAR THE GREATER-CHICAGO TERMINALS
WILL MOVE RAPIDLY TO THE EAST AND EXIT BY 13Z-14Z. NEXT ROUND OF
SHRA/TSRA MOVING EAST FROM IA WILL AFFECT THE TERMINALS THROUGH
LATE MORNING. AND THEN ANOTHER ROUND OF SHRA/TSRA IS POSSIBLE BY
LATE AFTERNOON INTO EVENING. CONFIDENCE IS LOWER FOR LATE
AFTERNOON DUE TO UNCERTAINTY OF WHETHER THE ATMOSPHERE HAS ENOUGH
TIME TO RECOVER FROM THE MORNING CONVECTION.

PAW

//ORD AND MDW CONFIDENCE...UPDATED 12Z...

* MEDIUM CONFIDENCE IN TSRA TREND THROUGH LATE MORNING.
* LOW CONFIDENCE IN AFTERNOON TSRA TIMING AND OCCURRENCE.

PAW

//OUTLOOK FOR ORD/MDW FOR 00Z WEDNESDAY-12Z MONDAY...UPDATED 12Z...

TUESDAY NIGHT...TSRA LIKELY. OCNL MVFR.

WEDNESDAY...CHC SHRA...MVFR CIGS POSSIBLE.

THURSDAY...MVFR CIGS. CHANCE OF SHRA.

FRIDAY...VFR.

SATURDAY...VFR.

SUNDAY...VFR.

PAW

&&

.MARINE...
300 AM CDT

THE COMBINATION OF A RIDGE OF HIGH PRESSURE EXTENDING FROM HUDSON
BAY THROUGH THE UPPER GREAT LAKES...AND DEVELOPING LOW PRESSURE
OVER THE CENTRAL PLAINS...HAS SET UP A GENERALLY EASTERLY PRESSURE
GRADIENT OVER LAKE MICHIGAN. THE GRADIENT WILL BE STRONGEST OVER
THE FAR NORTHERNMOST PORTIONS OF THE LAKE...WHILE THE GRADIENT TO
THE SOUTH IS WEAKER. THUS WINDS OVER THE FAR NORTH WILL REMAIN
STRONGER THAN THE SOUTHERN PORTIONS OF THE LAKE. COOLER AIR MOVING
OVER THE LAKE WILL ALLOW FOR SOME PATCHY FOG FORMATION THIS
MORNING. THE HIGH IS EXPECTED TO MOVE SLOWLY EASTWARD OVER THE
NEXT COUPLE DAYS WHILE THE LOW LIFTS SLOWLY NORTHEAST AND
WEAKENS...REACHING SOUTHERN MINNESOTA BY TUESDAY NIGHT. THIS WILL
LIFT A WARM FRONT NORTHWARD ACROSS THE SOUTH HALF OF LAKE
MICHIGAN...ALLOWING WINDS TO TURN SOUTHERLY OVER THE SOUTH END OF
THE LAKE...WHILE MODERATELY STRONG EAST WINDS CONTINUE AT THE
NORTH END. THE LOW WILL CONTINUE TO WEAKEN AS IT DRIFTS EAST
ACROSS THE LAKE THURSDAY. AS THE LOW MOVES TO THE EAST OF THE LAKE
BY FRIDAY...WINDS WILL TURN NORTHWESTERLY.

KREIN

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, Jun 20, 5:23 AM EDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
423 AM CDT MON JUN 20 2011

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
210930-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
423 AM CDT MON JUN 20 2011 /523 AM EDT MON JUN 20 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED THUNDERSTORMS...SOME MAY PRODUCE:

   DAMAGING WIND GUSTS IN EXCESS OF 60 MPH.
   NICKLE SIZED HAIL.
   CLOUD TO GROUND LIGHTNING.
   BRIEF TORRENTIAL DOWNPOURS...WITH LOCALIZED FLOODING.

  AREAS AFFECTED AND TIMING:

   THE FIRST PHASE OF THUNDERSTORMS WILL BE THIS MORNING
   IMPACTING THE ENTIRE OUTLOOK AREA.
   THE SECOND PHASE OF CONVECTION WILL BE FOCUSED THIS AFTERNOON
   THROUGH TONIGHT FOR AREAS ALONG AND NORTH OF INTERSTATE 80
   ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA.

  DISCUSSION:

A LARGE AREA OF THUNDERSTORMS CONTINUES TO DRIFT EAST ACROSS IOWA
WITH SCATTERED THUNDERSTORMS STRETCHING EAST INTO ILLINOIS.
THUNDERSTORM GROWTH AND PLACEMENT WAS FOCUSED ALONG A WARM FRONTAL
BOUNDARY LIFTING NORTH ACROSS ILLINOIS. A COUPLE AREAS OF
THUNDERSTORMS HAVE CONGEALED INTO LINE SEGMENTS...AND SHOULD SLIDE
SOUTH OF NORTHERN ILLINOIS THIS MORNING. ACROSS NORTHERN ILLINOIS
AND NORTHWEST INDIANA THIS MORNING ADDITIONAL SCATTERED STORMS
WILL CONTINUE TO DEVELOP AND SLIDE NORTHEAST ACROSS THE OUTLOOK
AREA. WIND SHEER CONTINUES TO INCREASE IN THE LOW
LEVELS...INDICATING THE GREATEST THREAT FROM STRONG THUNDERSTORMS
WOULD BE DAMAGING WINDS. WHILE THE THREAT IS MINIMAL...SOME
THUNDERSTORMS MAY PRODUCE LARGE HAIL AS WELL THIS MORNING.

THIS AFTERNOON AND EVENING ADDITIONAL THUNDERSTORMS WILL
DEVELOP...AGAIN FOCUSED CLOSER TO THE PLACEMENT OF THE WARM
FRONTAL BOUNDARY. IT APPEARS THIS WILL BE ACROSS A PORTION OF
NORTHERN ILLINOIS AND NORTHWEST INDIANA OR ALONG AND NORTH OF
INTERSTATE 80. THE MAIN HAZARDS CONTINUE TO BE DAMAGING WINDS.

PORTIONS OF THE KANKAKEE RIVER IN NORTHWEST INDIANA WILL REMAIN
IN FLOOD.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PERIODIC CHANCES FOR THUNDERSTORMS FOR THE ENTIRE OUTLOOK AREA
THROUGH THE MIDDLE OF THE WEEK. AS A STRONG UPPER LEVEL SYSTEM
CONTINUES TO MOVE ACROSS THE REGION TUESDAY...SEVERE WEATHER WILL
BE POSSIBLE TUESDAY AFTERNOON AND EVENING.

PORTIONS OF THE KANKAKEE RIVER IN NORTHWEST INDIANA WILL REMAIN IN FLOOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL LIKELY BE NEEDED THIS MORNING AND AGAIN THIS
AFTERNOON AND TONIGHT...RAINFALL REPORTS ARE ALWAYS APPRECIATED.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-210930-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
423 AM CDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS THIS MORNING AND AGAIN THIS
AFTERNOON INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE ARE PERIODIC CHANCES FOR THUNDERSTORMS THROUGH THE MIDDLE
PART OF THE WEEK.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-210930-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
423 AM CDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS THIS MORNING AND AGAIN THIS
AFTERNOON INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE ARE PERIODIC CHANCES FOR THUNDERSTORMS THROUGH THE MIDDLE
PART OF THE WEEK.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

BEACHLER

In the hours before

Special weather statement, Jun 20, 5:29 AM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
429 AM CDT MON JUN 20 2011

ILZ023-033-INZ010-201000-
IROQUOIS IL-KANKAKEE IL-NEWTON IN-
429 AM CDT MON JUN 20 2011

...SPECIAL WEATHER STATEMENT...

AT 421 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM 16 MILES SOUTHWEST OF MOROCCO...MOVING NORTHEAST AT 40
MPH.

UP TO PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...MOROCCO AROUND 440 AM...ENOS AROUND 445
AM...CONRAD AROUND 450 AM AND LAKE VILLAGE AROUND 455 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES...
VIADUCTS...UNDERPASSES...CREEKS AND DRAINAGE AREAS. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4117 8745 4096 8728 4080 8771 4089 8781

KREIN
Special weather statement, Jun 20, 5:57 AM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
457 AM CDT MON JUN 20 2011

ILZ023-033-039-201030-
FORD IL-IROQUOIS IL-KANKAKEE IL-
457 AM CDT MON JUN 20 2011

...SPECIAL WEATHER STATEMENT...

AT 451 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM NEAR ASHKUM...MOVING NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...CLIFTON AROUND 505 AM...CHEBANSE AROUND
515 AM...AROMA PARK AND PAPINEAU AROUND 525 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES...
VIADUCTS...UNDERPASSES...CREEKS AND DRAINAGE AREAS. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4111 8784 4097 8768 4082 8807 4088 8814

KREIN
Special weather statement, Jun 20, 6:33 AM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
533 AM CDT MON JUN 20 2011

ILZ023-033-201115-
IROQUOIS IL-KANKAKEE IL-
533 AM CDT MON JUN 20 2011

...SPECIAL WEATHER STATEMENT...

AT 526 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM NEAR CHEBANSE...MOVING NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...AROMA PARK...AND KANKAKEE AROUND 550
AM...BRADLEY...AND BOURBONNAIS AROUND 555 AM AND SUN RIVER TERRACE
AROUND 605 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES...
VIADUCTS...UNDERPASSES...CREEKS AND DRAINAGE AREAS. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4126 8782 4112 8760 4094 8795 4099 8803

KREIN
Local storm report, Jun 20, 6:54 AM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
554 AM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     TSTM WND GST     PONTIAC                 40.88N 88.64W
06/20/2011  M59 MPH          LIVINGSTON         IL   TRAINED SPOTTER

&&

BEACH
Local storm report, Jun 20, 7:23 AM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
623 AM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       1 NW OTTAWA             41.36N 88.85W
06/20/2011  M2.11 INCH       LA SALLE           IL   COCORAHS

            IN 70 MINUTES.

&&

RC
Local storm report, Jun 20, 7:24 AM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
624 AM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     FLOOD            1 NW OTTAWA             41.36N 88.85W
06/20/2011                   LA SALLE           IL   COCORAHS

            STANDING WATER IN BACKYARD. STREET FLOODING.

&&

RC

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 5:29 AM EDTSpecial Weather StatementLOTNewton31 min
Jun 20, 5:00 AM EDTSpecial Weather StatementLOTLee30 min
Jun 20, 5:57 AM EDTSpecial Weather StatementLOTKankakee33 min
Jun 20, 6:33 AM EDTSpecial Weather StatementLOTKankakee42 min
Jun 20, 6:43 AM EDTSevere Thunderstorm WarningLOTFord, Grundy, Iroquois, Kankakee, LaSalle, Livingston and 1 more62 min
Jun 20, 7:29 AM EDTAreal Flood AdvisoryLOTFord, Grundy, Iroquois, Kankakee, Kendall, LaSalle and 2 more6 hr
Jun 20, 11:37 AM EDTRiver Flood WarningLOTBureau, LaSalle5 days
Jun 20, 12:00 PM EDTFlash Flood WarningLOTLaSalle6 hr
Jun 20, 12:41 PM EDTRiver Flood AdvisoryLOTLaSalle46 hr
Jun 20, 5:43 PM EDTAreal Flood AdvisoryLOTLaSalle6 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.